MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 PUREWICK MALE EXTERNAL CATHETER KIT

C.R. BARD, INC. (COVINGTON) -1018233 PUREWICK MALE EXTERNAL CATHETER KIT
Model Number PWM030
Medical Device Problem Code Sharp Edges (4013)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/15/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the purewick male external catheter was trailed the previous week and a recap call was held with the key decision makers.One of the decision makers made a point to call out the sharp edges in the blue port and stated that this was a patient safety concern.In one instance, the blue port was between a patient's legs and indentions were left.They felt that if it had been left longer it would have caused a pressure injury.To emphasize this concern, they mentioned one of their nurses reported feeling like the blue port cut them when they were connecting it to suction.In fact, it did not cut them but highlighted the sharpness of the port.The affected lots were nggty113 and unk.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The device was not returned.
 
Additional Manufacturer Narrative
The reported event was inconclusive because no sample was returned.A potential root cause for this failure could be ¿operator error".A device history record review could not be performed as the lot number provided was invalid.A labeling review was not required because a review of the label could not have prevented this issue.H11: section a through f - the information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.H3 other text : the device was not returned.
 
Event or Problem Description
It was reported that the purewick male external catheter was trialed the previous week and a recap call was held with the key decision makers.One of the decision makers made a point to call out the sharp edges in the blue port and stated that this was a patient safety concern.In one instance, the blue port was between a patient's legs and indentions were left.They felt that if it had been left longer it would have caused a pressure injury.To emphasize this concern, they mentioned one of their nurses reported feeling like the blue port cut them when they were connecting it to suction.In fact, it did not cut them but highlighted the sharpness of the port.The affected lots were nggty113 and unk.

Brand Name
PUREWICK MALE EXTERNAL CATHETER KIT
Common Device Name
PUREWICK MALE EXTERNAL CATHETER KIT
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
juan velez
8195 industrial blvd
covington 30014
7707846100
MDR Report Key15371529
Report Number1018233-2022-06975
Device Sequence Number1725941
Product Code NZU
UDI-Device Identifier00801741219153
UDI-Public(01)00801741219153
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPWM030
Device Catalogue NumberPWM030
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/15/2022
Supplement Date Received by Manufacturer11/21/2022
Initial Report FDA Received Date09/07/2022
Supplement Report FDA Received Date11/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale